A path-integral approach to the problem of time

M. M. Amaral, Martin Bojowald

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

Quantum transition amplitudes are formulated for model systems with local internal time, using intuition from path integrals. The amplitudes are shown to be more regular near a turning point of internal time than could be expected based on existing canonical treatments. In particular, a successful transition through a turning point is provided in the model systems, together with a new definition of such a transition in general terms. Some of the results rely on a fruitful relation between the problem of time and general Gribov problems.

Original languageEnglish (US)
Pages (from-to)241-266
Number of pages26
JournalAnnals of Physics
Volume388
DOIs
StatePublished - Jan 2018

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)

Cite this